Alert archive / Indiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 90, NWS Northern Indiana

August 25, 2014LaPorte County, Saint Joseph County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Aug 25, 2014, 2:37 PM CDT for LaPorte County, Saint Joseph County, Indiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2014, 2:37 PM CDT (19:37 UTC)
Expired
Aug 25, 2014, 3:05 PM CDT
In force
28 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties LaPorte County, IN, Saint Joseph County, IN

The radar

The Northern Indiana radar (KIWX), 66 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.6 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2014-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2485 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2014-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2485 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1067 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

420 
WUUS53 KIWX 251937
SVRIWX
INC091-141-252015-
/O.NEW.KIWX.SV.W.0090.140825T1937Z-140825T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
337 PM EDT MON AUG 25 2014

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL LA PORTE COUNTY IN NORTHWEST INDIANA...
  SOUTHWESTERN ST. JOSEPH COUNTY IN NORTH CENTRAL INDIANA...

* UNTIL 415 PM EDT/315 PM CDT/

* AT 236 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
  OF NEW CARLISLE...AND MOVING EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  GULIVOIRE PARK...NORTH LIBERTY...FISH LAKE AND CRUMSTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4163 8620 4148 8641 4152 8647 4163 8666
      4170 8660
TIME...MOT...LOC 1937Z 292DEG 17KT 4164 8658

HAIL...0.75IN
WIND...60MPH

$$

SLL
2 follow-up statements
919 
WWUS53 KIWX 251957
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
357 PM EDT MON AUG 25 2014

INC091-252006-
/O.CAN.KIWX.SV.W.0090.000000T0000Z-140825T2015Z/
LA PORTE IN-
257 PM CDT MON AUG 25 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LA PORTE COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA. IF YOU OBSERVE ANY DAMAGE FROM THIS STORM...PLEASE REPORT IT 
TO YOUR LOCAL LAW ENFORCEMENT FOR RELAY TO THE NATIONAL WEATHER 
SERVICE. 

LAT...LON 4157 8649 4158 8648 4161 8649 4164 8648
      4167 8646 4163 8620 4148 8641 4149 8642
      4152 8647 4155 8650
TIME...MOT...LOC 1956Z 292DEG 17KT 4161 8647

$$

INC141-252015-
/O.CON.KIWX.SV.W.0090.000000T0000Z-140825T2015Z/
ST. JOSEPH IN-
357 PM EDT MON AUG 25 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
ST. JOSEPH COUNTY UNTIL 415 PM EDT/315 PM CDT/...

AT 354 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED FROM NEAR NORTH 
LIBERTY TO CRUMSTOWN...AND MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
GULIVOIRE PARK...NORTH LIBERTY AND CRUMSTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4157 8649 4158 8648 4161 8649 4164 8648
      4167 8646 4163 8620 4148 8641 4149 8642
      4152 8647 4155 8650
TIME...MOT...LOC 1956Z 292DEG 17KT 4161 8647

HAIL...<.75IN
WIND...60MPH

$$

SLL
016 
WWUS53 KIWX 252005
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
405 PM EDT MON AUG 25 2014

INC141-252015-
/O.CAN.KIWX.SV.W.0090.000000T0000Z-140825T2015Z/
ST. JOSEPH IN-
405 PM EDT MON AUG 25 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ST. JOSEPH COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE THIS 
AFTERNOON. 

TO REPORT SEVERE WEATHER OR DAMAGE...CONTACT YOUR NEAREST LAW 
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL 
WEATHER SERVICE IN NORTHERN INDIANA.

LAT...LON 4157 8649 4158 8648 4161 8649 4164 8648
      4167 8646 4163 8620 4148 8641 4149 8642
      4152 8647 4155 8650
TIME...MOT...LOC 2005Z 292DEG 17KT 4159 8628

$$

SLL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 1:28 PM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Aug 25, 1:28 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
228 PM EDT MON AUG 25 2014

.SYNOPSIS...
ISSUED AT 1056 AM EDT MON AUG 25 2014

HOT AND MUGGY CONDITIONS ACROSS THE REGION TODAY INTO TONIGHT.
DEWPOINTS IN THE LOWER 70S WILL CREATE MUGGY CONDITIONS AS HIGH
PRESSURE RETAINS ITS INFLUENCE OVER US. A FRONTAL SYSTEM TO THE
WEST COULD INTRODUCE SOME RAIN TO THE NORTHERN PORTION OF THE
REGION TONIGHT AS IT APPROACHES. HIGH TEMPERATURES TODAY WILL BE IN
THE UPPER 80S TO AROUND 90 WITH THE HEAT INDEX IN THE 90S TO NEAR 100.
LOW TEMPERATURES TONIGHT WILL RANGE FROM THE UPPER 60S NEAR THE
OHIO RIVER TO THE LOWER 70S IN SOUTHERN MICHIGAN.

&&

.UPDATE...
ISSUED AT 1242 PM EDT MON AUG 25 2014

FOCUS FOR THE REMAINDER OF THE AFTERNOON WILL CENTER ON CONVECTIVE
POTENTIAL AND HEAT. RESIDUAL OUTFLOW BOUNDARY FROM UPSTREAM
CONVECTION HAS ALLOWED FOR RENEWED THUNDERSTORM DEVELOPMENT ACROSS
NORTHEAST ILLINOIS. REMNANT OUTFLOW/CONVECTIVE VORT FROM UPSTREAM
CONVECTION WILL HAVE PLENTY OF DOWNSTREAM INSTABILITY TO WORK THIS
AFTERNOON WITH INDICATIONS IN RUC SHORT TERM PROGS OF 3-4K J/KG OF
100 HPA MLCAPES WORKING INTO WESTERN PORTIONS OF THE AREA. DEEP
LAYER SHEAR IS WEAK...BUT GIVEN MAGNITUDE OF INSTABILITY WILL HAVE
TO MONITOR FOR POSSIBILITY OF ISOLATED STRONG/SEVERE STORMS THIS
AFTERNOON. WITH EARLY AFTERNOON UPDATE...WILL GO AHEAD AND MAKE
SOME SOUTHEAST EXPANSION OF SLIGHT CHANCE AND PERHAPS RAISE POPS A
BIT IN THE FAR NORTHWEST DUE TO APPROACH OF OUTFLOW BOUNDARY.
TEMPERATURES/DEW POINTS APPEAR TO BE IN GOOD SHAPE WITH PEAK
AFTERNOON HEAT INDICES STILL LIKELY TO REACH INTO THE UPPER 90S
ACROSS THE WEST. WILL CONTINUE TO GO WITH CURRENT SPS FOR THIS
AFTERNOON TO HIGHLIGHT HAZARDOUS CONDITIONS ASSOCIATED WITH THE
HEAT/HUMIDITY.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 404 AM EDT MON AUG 25 2014

FOCUS OF PERIOD WILL BE TWO FOLD...TEMPERATURES/HEAT INDEX ISSUES AND
CHANCES FOR STORMS.

WARM AND MUGGY CONDITIONS WERE IN PLACE ACROSS THE AREA WITH
TEMPERATURES IN THE 70S AND DEWPOINTS IN THE UPPER 60S NE TO LOWER
70S SW WITH MOST UNSTABLE CAPE VALUES IN THE 500 TO 1500 J/KG RANGE.
WITH NO REAL TRIGGER ACROSS THE AREA NO SHOWERS/STORMS HAVE FORMED
THUS FAR. MAIN FOCUS FOR STORMS HAS BEEN FROM NORTHERN WISCONSIN
INTO PORTIONS OF CENTRAL IOWA WHERE 30 TO 35 KT LOW LEVEL JET WAS
AIDING IN DEVELOPMENT AND MAINTENANCE OF A BROKEN LINE OF STRONG
TO LOCALLY SEVERE STORMS. HI RES MODELS ALL SUGGEST THIS LINE WILL
DROP SLOWLY SOUTHEAST BUT VARY IN HOW MUCH HOLD TOGETHER AS WE
APPROACH 12Z MON AND POINTS BEYOND. WOULD SEEM REASONABLE THAT
SOME SORT OF OUTFLOW BOUNDARY OR REMNANT SHOWERS/STORMS COULD
APPROACH NW AREAS THIS AFTERNOON AND THEN STALL SOMEWHERE TONIGHT
BEING REINFORCED SOMEWHAT BY SFC FRONT THAT WILL BE SINKING SOUTH.
ONLY CHANGE TO GRIDS WILL BE REORIENTATION OF SLGT CHC POPS TO
MORE OF A SW TO NE ORIENTATION. IF SUFFICIENT HEATING TAKES PLACE
AND PROGGED INSTABILITY IS AVAILABLE (SURFACE BASED CAPES IN
EXCESS OF 4000 J/KG IN A WEAKLY SHEAR ENVIRONMENT) THEN SOME
STRONGER STORMS COULD BE A CONCERN.

NOW FOR TEMPERATURES...THE WARM START TO THE MORNING SHOULD ALLOW
TEMPERATURES TO QUICKLY CLIMB INTO THE 80S BY NOON TIME AND POSSIBLY
CLOSE TO 90 IN WESTERN AREAS. DEWPOINTS IN WESTERN AREAS LOOK TO
CLIMB INTO THE MIDDLE 70S IN SOME SPOTS WHICH IF TEMPS DO APPROACH
90 WILL EDGE REAL CLOSE TO HEAT ADVISORY LEVELS (EVEN BRIEFLY TOUCH
IN FAR WEST). WILL HANDLE WITH HWO AND SPS FOR NOW AND LET DAY SHIFT
ASSESS THINGS AFTER SUNRISE AS TO EXTENT OF CLOUD COVER AND POSSIBLE
INFLUENCE FROM UPSTREAM CONVECTION. LOWS TONIGHT WILL DROP BACK INTO
THE UPR 60S TO LOWER 70S.

&&

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 404 AM EDT MON AUG 25 2014

LOW OVER SRN MANITOBA THIS MORNING EXPECTED TO LIFT NE INTO QUEBEC
TUESDAY WITH TRAILING CDFNT MOVG INTO OUR CWA. WK FORCING ALONG THE
FRONT COMBINED WITH SOME CAPPING ASSOCIATED WITH UPR RIDGE OVER THE
OH/MID MS VALLEY LIMITS TSTM POTENTIAL TO CHC DESPITE AT LEAST
MODERATE INSTABILITY IN PLACE OVER THE AREA. TEMPS WILL REMAIN ABOVE
NORMAL WITH HIGHS IN THE UPPER 80S AND PM HEAT INDEX READINGS IN THE
90S.

CDFNT EXPECTED TO SAG SOUTH INTO CENTRAL OH/IN TUE NGT. POTENTIAL
FOR TSTMS INCREASES A BIT IN THIS TIMEFRAME AS A SHRTWV CURRENTLY
OVER WRN CANADA MOVES TO THE UPR GRTLKS RESULTING IN MINOR HEIGHT
FALLS AS FAR SOUTH AS OUR CWA. WK CAA SHOULD ALLOW FOR LOWS TO FALL
INTO THE M-U60S ACROSS THE AREA.

RAIN CHANCES DIMINISH WED-WED NGT AS FRONT CONTS TO SAG SOUTH TO THE
OH VALLEY AND SFC HIGH MOVES ESE INTO THE UPR GRTLKS. TEMPS SHOULD
FALL BACK CLOSER TO NORMAL WITH HIGHS IN THE L80S AND LOWS IN THE
L-M60S.

FRONTAL SYSTEM EXPECTED TO LIFT BACK NORTH INTO OUR AREA THU-THU NGT
AS SFC HIGH MOVES TO THE MID ATLANTIC/NORTHEAST U.S.. DVLPG SPLIT
FLOW CUT-OFF LOW OVER THE WRN U.S. BY MID WEEK IS EXPECTED TO MOVE
SLOWLY EAST TO THE CENTRAL PLAINS FRIDAY AND INTO THE MID MS VALLEY
BY SUNDAY WHILE SFC BOUNDARY LINGERS OVER THE AREA... ENHANCING TSTM
POTENTIAL ACROSS OUR AREA OVER THE LABOR DAY WEEKEND... WHILE TEMPS
REMAIN CLOSE TO NORMAL.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 200 PM EDT MON AUG 25 2014

AN OUTFLOW BOUNDARY ASSOCIATED WITH OVERNIGHT UPSTREAM CONVECTION
HAS BEEN A TRIGGER MECHANISM FOR SHOWERS AND THUNDERSTORMS ACROSS
NORTHEAST ILLINOIS AND SOUTHERN LOWER MICHIGAN. THIS BOUNDARY
SHOULD CONTINUE TO DROP INTO NORTH CENTRAL INDIANA BY 20Z. A
STRONGLY UNSTABLE ENVIRONMENT EXISTS ACROSS THE AREA...WITH MAIN
NEGATIVE FACTOR TO SOUTHEAST EXPANSION OF THE SHOWERS AND STORMS
IS BACKGROUND WEAK UPPER FORCING AND PRESENCE OF MID/UPPER LEVEL
RIDGING. HAVE CARRIED A VCTS MENTION AT KSBN FROM 20Z-22Z AND WILL
BE MONITORING TRENDS OVER NEXT HOUR OR SO FOR POSSIBLE TSRA
INCLUSION. SOUTH WINDS AT KSBN MAY BECOME NORTHWEST FOR A TIME IN
THE 20Z-22Z TIMEFRAME DUE TO THE PASSAGE OF THE OUTFLOW
BOUNDARY...OR VARIABLE IN NATURE. A SHEARED UPPER VORT MAX FROM
CENTRAL WISCONSIN INTO EASTERN IOWA WILL TRACK INTO NORTHWEST
INDIANA THIS EVENING WITH SOME POSSIBILITY OF ADDITIONAL ISOLATED
THUNDERSTORMS. OTHER THAN PASSAGE OF THIS WEAK WAVE THIS
EVENING...FORCING WILL BE SOMEWHAT WEAK WITH LOW CONFIDENCE IN
TIMING AND WILL KEEP TAFS DRY THROUGH THE END OF THE PERIOD.
CHANCES OF THUNDER MAY INCREASE LATE TONIGHT INTO TUESDAY MORNING
AS LOW LEVEL FRONT BEGINS TO APPROACH THE AREA...BUT CONFIDENCE
REMAINS LOW IN TIMING/COVERAGE.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

UPDATE...MARSILI
SYNOPSIS...LOTHAMER
SHORT TERM...FISHER
LONG TERM...JT
AVIATION...MARSILI

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Aug 25, 4:01 AM CDT, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
501 AM EDT MON AUG 25 2014

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-260915-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
501 AM EDT MON AUG 25 2014 /401 AM CDT MON AUG 25 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

HOT AND HUMID CONDITIONS ARE EXPECTED THIS AFTERNOON. PEAK
AFTERNOON HEAT INDICES ARE EXPECTED TO RANGE FROM THE MIDDLE 90S
TO NEAR 100 WITH THE HIGHEST VALUES GENERALLY SOUTHWEST OF A NEW
BUFFALO TO ROCHESTER LINE.

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT.
HEAVY RAINFALL WILL POSE THE GREATEST THREAT. AN ISOLATED STRONG
TO LOCALLY SEVERE THUNDERSTORM CAPABLE OF GUSTY WINDS CANNOT BE
RULED OUT ESPECIALLY NORTHWEST OF A MONTICELLO TO WARSAW TO
STURGIS LINE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HOT AND HUMID CONDITIONS ARE LIKELY TUESDAY. PEAK AFTERNOON HEAT
INDICES ARE EXPECTED TO REACH INTO THE LOWER TO MIDDLE 90S...WITH
UPPER 90S POSSIBLE ACROSS NORTHWEST INDIANA EXTENDING INTO
PORTIONS OF NORTH CENTRAL INDIANA.

THERE IS A CHANCE OF THUNDERSTORMS THROUGH MUCH OF THIS PERIOD. SEVERE
STORMS ARE NOT EXPECTED AT THIS TIME... HOWEVER... LOCALLY HEAVY
RAINFALL IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-260915-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
501 AM EDT MON AUG 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT.
SEVERE STORMS ARE NOT EXPECTED AT THIS TIME... HOWEVER... HIGHER
WINDS AND WAVES ARE POSSIBLE IN AND NEAR THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS THROUGH MUCH OF THIS PERIOD. SEVERE
STORMS ARE NOT EXPECTED AT THIS TIME... HOWEVER... HIGHER WINDS
AND WAVES ARE POSSIBLE IN AND NEAR THUNDERSTORMS.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, Aug 25, 2:23 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
323 PM EDT MON AUG 25 2014

INZ003>005-012-014-MIZ077-078-252015-
BERRIEN MI-CASS MI-ELKHART IN-LA PORTE IN-MARSHALL IN-ST. JOSEPH
IN-STARKE IN-
323 PM EDT MON AUG 25 2014

...STRONG THUNDERSTORMS MOVING TOWARD CASS...EXTREME NORTHWESTERN ST.
JOSEPH...SOUTHERN BERRIEN...NORTHWESTERN MARSHALL...LA PORTE...ST.
JOSEPH...NORTHWESTERN ELKHART AND NORTHERN STARKE COUNTIES...

AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM NEAR DOWAGIAC MICHIGAN TO LAPORTE
INDIANA...MOVING EAST AT 20 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE
STORMS. ISOLATED SEVERE THUNDERSTORMS WITH BRIEF DOWNBURST WINDS ARE
POSSIBLE THIS AFTERNOON SO LISTEN FOR POSSIBLE WARNINGS.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  BUCHANAN...
  PLYMOUTH...
  SOUTH BEND...GEORGETOWN AND PLYMOUTH...
  HAMLET...
  NEW CARLISLE...
  WALKERTON AND KOONTZ LAKE...

THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 46 AND
91.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4178 8673 4181 8656 4207 8608 4207 8576
      4133 8622 4126 8693
TIME...MOT...LOC 1920Z 274DEG 18KT 4173 8663

SLL

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 2:23 PM CDTSpecial Weather StatementIWXLaPorte, Saint Joseph52 min
Aug 25, 3:17 PM CDTSpecial Weather StatementIWXElkhart, Marshall, Pulaski, Saint Joseph, Starke58 min
Aug 25, 4:14 PM CDTSpecial Weather StatementIWXCass, Fulton, Kosciusko, Noble, White61 min
Aug 25, 4:49 PM CDTSpecial Weather StatementIWXWhitley26 min
Aug 25, 5:18 PM CDTSpecial Weather StatementIWXAllen, Grant, Huntington, Wabash, Whitley57 min
Aug 25, 6:14 PM CDTSpecial Weather StatementIWXAdams, Blackford, Grant, Wells61 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.